Nyquil Abuse Symptoms

Nyquil is a well-recognized OTC medicine used to control general flu or cold symptoms. Produced by Vicks, this drug is readily available in capsule or liquid form. It Contains Three Key Components – Acetaminophen, doxylamine and dextromethorphan. Acetaminophen is used to kill pain. Dextromethorphan contains cough suppressant properties while doxylamine is an antihistamine that helps to alleviate various allergic reactions but characteristically induces lethargy.

If Nyquil is taken as recommended by the health care provider, it can safely and effectively help to control the aforementioned symptoms. Many young people have come to realize that they are able to experience euphoric feelings by taking too much Nyquil or some other over the counter medicines. They believe that because such substances are not controlled by the FDA and other health authorities elsewhere, they are safer to take.

Nyquil Abuse Symptoms

However, this is not the case. It is important to realize that abuse of OTC medication can also cause dangerous symptoms in the user. Many individuals pop Nyquil just to get a high sensation; they make take recommended doses more frequently than they should or exceed the recommended dose and sometimes this can all happen within one day. Not exercising caution can lead to a lot of problems.

There are lots of people who take Nyquil in combination with other substances or alcoholic beverages with the intention of increasing the sensations. This is a situation where users have developed an intense dependence on the drug. They are seriously hooked on the drug but they might not even know it. They end up experiencing a number of severe symptoms if they try to withdraw from the drug and go “cold turkey”. Some individuals will do anything to obtain the drugs since dependency is physically and psychologically devastating. Still others will turn to taking cheaper, but more dangerous drugs because of the despair and bad feelings brought about as a result of the powerful cravings that consume them.

Common Nyquil Abuse Symptoms

  • Nausea
  • Diarrhea
  • Headaches
  • Drowsiness
  • Nervousness
  • Constipation
  • Stomach upsets
  • Lightheadedness

Other symptoms may include problems when urinating, jaundice or swelling around the face, tongue and mouth. A combination of Nyquil with any other substance only serves to increase the severity of the symptoms. Severe allergic responses like hives or rashes, breathing difficulties, seizures, and irregular heart rate are some of the severe symptoms of Nyquil abuse. Other symptoms that abusers can suffer from include sleeping difficulties and persistent anxiety. Should any symptoms occur, it is important to inform your health care provider for immediate attention.

Alcohol is one ingredient in Nyquil albeit in an inactive state. Therefore, users of thus medicine should avoid combining it with alcohol at all costs. This is because they can have problems managing their alcohol consumption. In addition, it is advisable to seek help at a professional drug abuse treatment center if you or someone you know is affected by Nyquil abuse symptoms.

Leave a Reply